Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes palpitations in the heart with numbness in the arms?

For the past year I have been having heart palpitations along with other symptoms. I will list them now. -Heart Palpitations all day -Numbness in Arms every morning -Occasional, BAD Vertigo episodes (2-4 times a week) -Flash of light in just my right eye -Painful zit like sores on both legs inner thigh -Weakness of Grip in both hands -Pain in my left wrist and I occasionally cant push my thumb and index fingers together without it hurting a lot (this happens sometimes) I went to the doctor and wore a holter monitor and was told it was benign pvcs and it might be anxiety...but I felt something more serious was wrong. I got a 2nd opinion and got blood work done, and was told I tested postive and negatove for lyme disease. The test that determines if I have it now was negative, and the test that determines if ive ever had it was positive. I had never been diagnosed with lyme...so I may have had it for a while...not sure. Anyway, I took antiobiotics for a month and after 3 weeks on them my palpitations disappeared along with the weird zits on my thighs. I felt a little better and had joint pain still ..but not having the palpitations was a relief. I finished my dosage and about 3 weeks after I stopped...my palpitations came right back full force and the painful small boil/zits came back. I feel like all of these symptoms are related to one another...I dont know what I could have. Please, if theres anybody who can ask me a series of questions to help solve my lifes mystery id be forever grateful. Has anyone had identical symptoms? Or have any doctors on here dealt with similar cases? Im truly desperate. I appreciate you taking the time out of your life to read this. Thank you!
Tue, 22 Sep 2015
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Cardiologist 's  Response
Hello!

Thank you for asking on HCM!

I understand your concern and would like to explain that Lyme disease is a chronic disease, which can affect many systems of organs, including the heart, muscles, skin, central and peripheral nervous system etc. .

Based on your symptomatology, the fact that you symptoms disappeared while on antibiotic therapy and reappeared, means that this is a chronic infection.

Have you been tested for both antigens and antibodies of Lyme disease or only just antibodies?

Sometimes the antigens can persist in the blood for years, indicating a chronic infection, even though the antibodies don't show this.

I would recommend consulting with an infectious disease specialist for further tests for Lyme disease.

An ambulatory 24-48 hour monitoring is necessary to examine your heart rhythm, for possible cardiac arrhythmia.

If you were my patient, I would continue the treatment with antibiotics, as it seems that this resistant bacteria is still causing disturbances on your body organ function.

Hope to have been helpful!

Best wishes,

Dr. Iliri
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have heart palpitations and numbness in my right arm. I ve been told I have a viral infection by my GP but he only listened to my chest. I think...

Recent questions on  Palpitation

doctor1 MD

I ve suffered from palpitations since the birth of my second child 8 years ago I ve been told they are ectopic beats, since about this time I ve...

doctor1 MD

I ve been very tired I have Raynaud s and its worse than ever. I m either freezing or sweating. I have a little numbness in fingers and my hands...

doctor1 MD

My doc asked me to stop taking Losartan Potassium HCTZ (50 & 12.5 mg) because of side effects like sleep problems, eye pain and increase in heart...

doctor1 MD

Ive just got back from A&E after having suffered from a sharp pain down the whole of my left arm, palpitations felt in my chest and neck, and...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis...

doctor1 MD

when I first wake up in the morning I have sweaty feet fast heart rate 140 Plus it lasts about 20-30 minutes and then I'm fine the rest of the day...

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg...